Arkansas, 2013Tornado and Flash Flooding in Arkansas, May 30 to 31, 2013
May 30 to 31, 2013 · NWS MEG · 5 events in 4 counties and zones
An mesoscale convective system developed over Southern Missouri and Northern Arkansas and pushed across Northeast Arkansas into West Tennessee during the early morning hours of May 31, 2013. A few severe storms produced damaging winds and flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.4 million
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An mesoscale convective system developed over Southern Missouri and Northern Arkansas and pushed across Northeast Arkansas into West Tennessee during the early morning hours of May 31, 2013. A few severe storms produced damaging winds and flash flooding. A couple of weak tornadoes also occurred.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at May 30, 11:30 PM CST, 25 minutes earlier.
Area forecast discussion, May 30, 11:30 PM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1230 AM CDT FRI MAY 31 2013
.DISCUSSION...
UPDATED FOR 06Z AVIATION DISCUSSION
&&
.PREV DISCUSSION... /ISSUED 914 PM CDT THU MAY 30 2013/
UPDATE...
MESOSCALE CONVECTIVE COMPLEX HAS DEVELOPED OVER CENTRAL AR. THE
HIGH RESOLUTION RAPID REFRESH MODEL INDICATES THIS SYSTEM WILL
PUSH EAST-NORTHEAST OVERNIGHT AND MOVE ACROSS MUCH OF EAST AR AND
THE MO BOOTHEEL AND INTO MUCH OF WEST TENNESSEE. A FEW SEVERE
THUNDERSTORMS MAY OCCUR WITH THIS SYSTEM...THE MAIN THREATS BEING
DAMAGING WIND AND LARGE HAIL. AN ISOLATED TORNADO IS ALSO
POSSIBLE. LOCALLY HEAVY RAINFALL WITH THE POSSIBILITY OF FLOODING
IS ALSO A THREAT. HAVE INCREASED THE POPS IN THE AREA OF TO BE
AFFECTED FOR THE REMAINDER OF TONIGHT. UPDATED GRIDS...ZONE
FORECASTS AND HAZARDOUS WEATHER OUTLOOK HAVE ALREADY BEEN SENT.
JCL
PREV DISCUSSION... /ISSUED 341 PM CDT THU MAY 30 2013/
CURRENTLY...A BREEZY...WARM AND HUMID DAY UNDERWAY ACROSS THE
MIDSOUTH. SURFACE DEWPOINTS RANGE FROM THE MID 60S TO AROUND 70
AND TEMPS HAVE CLIMBED INTO THE 80S WITH SOME BREAKS OF SUN HERE
AND THERE. AN APPROACHING MID LEVEL SHORTWAVE...THAT IS ROTATING
AROUND THE BASE OF THE BROAD UPPER TROUGH OVER THE NORTH CENTRAL
PLAINS...IS MOVING INTO WESTERN ARKANSAS. THIS FEATURE COMBINED
WITH SURFACE HEATING IS PRODUCING ISOLATED TO SCATTERED
THUNDERSTORMS ACROSS THE MIDSOUTH.
TONIGHT...THE THUNDERSTORMS ACROSS THE MIDSOUTH ATTM ARE MOSTLY
DIURNALLY DRIVEN AND MUCH OF THIS ACTIVITY WILL WANE WITH LOSS OF
HEATING EARLY THIS EVENING...ESPECIALLY EAST OF THE MS RIVER.
MEANWHILE COMPLEXES OVER WESTERN ARKANSAS AND TO THE NORTH
APPROACHING THE I-44 CORRIDOR IN MISSOURI ARE MORE ORGANIZED AND
SUPPORTED BY THE BAND OF STRONGER MID LEVEL WINDS ASSOCD WITH THE
APPROACHING SHORTWAVE. AS THE MID LEVEL SHORTWAVE PUSHES INTO THE
MIDSOUTH EXPECT NUMEROUS SHOWERS AND THUNDERSTORMS TO PUSH INTO NE
AR/MO BOOTHEEL THIS EVENING. THE COMBINATION OF GOOD
INSTABILITY...SBCAPES OF 3000 J/KG AND LIFTED INDEX VALUES OF -6C
TO -8C ...COMBINED WITH SOME STRONGER MID LEVEL WINDS ASSOCD WITH
THE SHORTWAVE...0-6KM BULK SHEAR OF 30KTS...WILL SUPPORT OF FEW
SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS OVER NE AR AND
THE MO BOOTHEEL THIS EVENING. SHOWERS AND THUNDERSTORMS WILL
GRADUALLY WEAKEN ACROSS THE NORTHERN TIER OF MIDSOUTH
OVERNIGHT...PERHAPS PUSHING INTO THE I-40 CORRIDOR LATER TONIGHT.
THE SEVERE THREAT SHOULD WANE BY MIDNIGHT AS INSTABILITY
DIMINISHES AND THE SHORTWAVE LIFTS NORTHEAST. LOWS WILL BE MILD
AGAIN...AROUND 70.
FRIDAY...A FEW SHOWERS AND THUNDERSTORMS MAY BE LEFT OVER IN THE
MORNING ACROSS NE WEST TN. SHOULD SEE MORE SUNSHINE AS UPPER
RIDGING TRIES TO BUILD BACK IN DURING THE DAY. WILL SEE A FEW
DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON
THOUGH AREAL COVERAGE WILL BE LOW. TEMPS WILL WARM BACK INTO THE
MID AND UPPER 80S WITH A MODERATE SOUTHERLY BREEZE.
FRIDAY NIGHT THROUGH SUNDAY...FRIDAY EVENING SHOULD BE DRY AND
MILD. MEANWHILE A MORE SIGNIFICANT SHORTWAVE ROTATES AROUND THE
NORTH CENTRAL PLAINS UPPER TROF WHICH BEGINS TO MOVE A COLD FRONT
TOWARD THE MIDSOUTH FRIDAY NIGHT. BY 12Z SATURDAY THE COLD FRONT
WILL BE LOCATED FROM NORTHERN MISSOURI TO THE RED RIVER VALLEY
WITH SHOWERS AND THUNDERSTORMS ACROSS CENTRAL AND SOUTHERN
MISSOURI. SOME OF THIS ACTIVITY SHOULD PUSH INTO NW PARTS OF THE
MIDSOUTH LATE FRIDAY NIGHT. A FEW OF THOSE STORMS COULD BE SEVERE
WITH LARGE HAIL AND DAMAGING WIND ACROSS NE AR/MO BOOTHEEL/NW TN.
THE COLD FRONT WILL DROP INTO THE MIDSOUTH SATURDAY AFTERNOON AND
SATURDAY NIGHT. THE SHORTWAVE MOVING THROUGH THE MISSISSIPPI
VALLEY COMBINED WITH AN UNSTABLE AIRMASS ACROSS THE MIDSOUTH WILL
RESULT IN SOME SEVERE STORMS. THE FRONT WILL EXIT THE AREA BY
SUNDAY MORNING WITH CLEARING AND COOLER CONDITIONS MOVING IN.
SUNDAY NIGHT THROUGH TUESDAY...COOL AND DRY HIGH PRESSURE WILL
BUILD IN WITH SOME REALLY PLEASANT CONDITIONS. COULD SEE LOWS BACK
IN THE 50S ACROSS MANY PLACES MONDAY AND TUESDAY MORNINGS.
WEDNESDAY AND THURSDAY...HIGH PRESSURE SLIDES EAST AND A
WARMER...MORE HUMID AIRMASS RETURNS ALONG WITH SMALL CHANCES FOR
SHOWERS AND THUNDERSTORMS.
SJM
&&
.AVIATION...
06Z TAF CYCLE
SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE FORECAST AREA
OVERNIGHT WHICH WILL PRODUCE MVFR CEILINGS AND VISIBILITIES AT
TIMES. CEILINGS WILL DROP TO MVFR LEVELS BY AROUND SUNRISE BUT
THEN IMPROVE TO VFR LEVELS BY FRIDAY AFTERNOON. WINDS WILL BE
MAINLY FROM THE SOUTH AT 10 TO 15 KNOTS FOR MUCH OF THE FORECAST
PERIOD.
ARS
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 74 86 68 82 / 20 40 70 40
MKL 72 84 66 81 / 20 40 70 30
JBR 72 82 65 81 / 50 60 70 10
TUP 71 89 71 84 / 10 20 50 60
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, May 30, 8:50 PM CST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
950 PM CDT THU MAY 30 2013
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-010330-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
950 PM CDT THU MAY 30 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS EAST
ARKANSAS...THE MISSOURI BOOTHEEL...MUCH OF WEST TENNESSEE AND A
SMALL PART OF NORTHWEST MISSISSIPPI. THE AREA AFFECTED IS
GENERALLY ALONG AND TO THE NORTHWEST OF A LINE FROM AROUND WEST
HELENA ARKANSAS TO SOMERVILLE TENNESSEE TO PARIS TENNESSEE.
DAMAGING WINDS....LARGE HAIL...AND LOCALLY HEAVY RAINFALL RESULTING
IN FLOODING ARE THE MAIN THREATS. ISOLATED TORNADOES ARE ALSO
POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A MESOSCALE CONVECTIVE SYSTEM MAY DEVELOP ACROSS MISSOURI FRIDAY
EVENING AND MOVE INTO NORTHEAST ARKANSAS...THE MISSOURI
BOOTHEEL...AND NORTHWEST TENNESSEE LATE FRIDAY NIGHT INTO SATURDAY
MORNING. THERE IS A SLIGHT RISK FOR SEVERE STORMS CAPABLE OF
PRODUCING DAMAGING WINDS AND LARGE HAIL. HEAVY RAIN WILL ALSO BE
POSSIBLE AND COULD PRODUCE LOCALIZED FLASH FLOODING.
A COLD FRONT WILL PUSH INTO THE MIDSOUTH LATE SATURDAY AFTERNOON
INTO SATURDAY NIGHT. THERE IS A SLIGHT RISK FOR SEVERE STORMS
ACROSS EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE
AND NORTHWEST MISSISSIPPI. THE MAIN THREATS FROM THESE STORMS
WILL BE DAMAGING WINDS...LARGE HAIL AND AN ISOLATED TORNADO.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED IN THE SLIGHT RISK AREA
TONIGHT.
SPOTTER ACTIVATION MAY BE NEEDED LATE FRIDAY NIGHT ACROSS
NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND NORTHWEST
TENNESSEE.
IN ADDITION...SPOTTER ACTIVATION MAY ALSO BE NEEDED SATURDAY
AFTERNOON INTO SATURDAY NIGHT ACROSS EASTERN ARKANSAS...THE
MISSOURI BOOTHEEL...WEST TENNESSEE...AND NORTHWEST MISSISSIPPI.
JCL
In the hours before
Local storm report, May 30, 7:21 PM CST, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
821 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND GST MARTIN 36.34N 88.86W
05/30/2013 M70.00 MPH WEAKLEY TN NWS EMPLOYEE
RELAYED FROM PUBLIC TO NWS EMPLOYEE AT THE PADUCAH WFO.
0800 PM TSTM WND DMG MARTIN 36.34N 88.86W
05/30/2013 WEAKLEY TN NWS EMPLOYEE
NUMEROUS TREES AND POWER LINES DOWN ACROSS TOWN. ONE TREE
FELL ON A CAR WITH POSSIBLE INJURIES. RELAYED FROM PUBLIC
TO NWS EMPLOYEE AT THE PADUCAH WFO.
&&
JABSpecial weather statement, May 30, 7:22 PM CST, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
822 PM CDT THU MAY 30 2013
ARZ027-035-310200-
CROSS AR-POINSETT AR-
822 PM CDT THU MAY 30 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 900 PM CDT FOR...
WESTERN CROSS COUNTY IN EASTERN ARKANSAS...
WESTERN POINSETT COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES WEST OF HICKORY RIDGE AT 823 PM
CDT...MOVING NORTH AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN CROSS AND POINSETT COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
&&
LAT...LON 3570 9105 3571 9082 3515 9092 3515 9105
TIME...MOT...LOC 0123Z 198DEG 16KT 3541 9105
Local storm report, May 30, 8:42 PM CST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
942 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG WILDERSVILLE 35.78N 88.37W
05/30/2013 HENDERSON TN TRAINED SPOTTER
LARGE TREE LIMBS DOWN...NORTH END OF COUNTY JUST OFF
NATCHEZ TRACE ROAD...ESTIMATED 35-40 MPH WIND...PEA SIZE
HAIL...MINOR STREET FLOODING
0510 PM TSTM WND DMG OXFORD 34.36N 89.53W
05/30/2013 LAFAYETTE MS EMERGENCY MNGR
TREES AND POWERLINES DOWN CAUSING FOUR ROADS TO BE
CLOSED...HWY 6 WAS CLOSED BRIEFLY...POWER OUTAGES...LIMBS
DOWN ACROSS THE CITY
0515 PM TSTM WND DMG OXFORD 34.36N 89.53W
05/30/2013 LAFAYETTE MS TRAINED SPOTTER
TALL LIGHT POLE AND FENCE BLOWN DOWN AT THE LAFAYETTE
COUNTY HIGH SCHOOL FOOTBALL FIELD.
0545 PM TSTM WND DMG RAVENDEN 36.24N 91.25W
05/30/2013 LAWRENCE AR LAW ENFORCEMENT
SEVERAL TREES AND TREE LIMBS DOWN. A FEW POWER POLES ALSO
DOWN. DAMAGE OCCURRED NEAR THE LAWRENCE AND SHARP COUNTY
LINE.
0615 PM TSTM WND GST 4 S BOLIVAR 35.21N 89.00W
05/30/2013 E60.00 MPH HARDEMAN TN TRAINED SPOTTER
PENNY SIZE HAIL ALSO REPORTED.
0618 PM TSTM WND GST 4 SE BOLIVAR 35.22N 88.95W
05/30/2013 U60.00 MPH HARDEMAN TN TRAINED SPOTTER
WINDS IN EXCESS OF 60 MPH... PENNY SIZE HAIL
0650 PM TSTM WND DMG JACKSON 35.63N 88.83W
05/30/2013 MADISON TN EMERGENCY MNGR
TREES DOWN ACROSS THE CITY...DIME SIZE HAIL...POWER
OUTAGES
0700 PM HAIL NE JACKSON 35.63N 88.83W
05/30/2013 E1.00 INCH MADISON TN PUBLIC
QUARTER SIZE HAIL...TREES DOWN
0700 PM TSTM WND GST JACKSON 35.63N 88.83W
05/30/2013 E70.00 MPH MADISON TN PUBLIC
65-70 MPH ESTIMATED... TREES DOWN... POWER OUTAGES
0715 PM TSTM WND GST MEDINA 35.80N 88.77W
05/30/2013 E0.00 MPH GIBSON TN TRAINED SPOTTER
WINDS IN EXCESS OF 60 MPH...TREE LIMBS DOWN... PEA SIZE
HAIL
0715 PM HAIL JACKSON 35.63N 88.83W
05/30/2013 E1.00 INCH MADISON TN TRAINED SPOTTER
QUARTER SIZE HAIL...TREES UPROOTED BY THE WIND
0725 PM TSTM WND DMG MILAN 35.92N 88.75W
05/30/2013 GIBSON TN PUBLIC
TREES DOWN ON STINSON ROAD.
0745 PM TSTM WND DMG TRENTON 35.97N 88.94W
05/30/2013 GIBSON TN TRAINED SPOTTER
SMALL TREE LIMBS DOWN.
0800 PM TSTM WND DMG MARTIN 36.34N 88.86W
05/30/2013 WEAKLEY TN NWS EMPLOYEE
NUMEROUS TREES AND POWER LINES DOWN ACROSS TOWN. ONE TREE
FELL ON A CAR WITH POSSIBLE INJURIES. RELAYED FROM PUBLIC
TO NWS EMPLOYEE AT THE PADUCAH WFO.
0800 PM TSTM WND GST MARTIN 36.34N 88.86W
05/30/2013 M70.00 MPH WEAKLEY TN NWS EMPLOYEE
RELAYED FROM PUBLIC TO NWS EMPLOYEE AT THE PADUCAH WFO.
&&
ZDMLocal storm report, May 30, 8:44 PM CST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
944 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG WILDERSVILLE 35.78N 88.37W
05/30/2013 HENDERSON TN TRAINED SPOTTER
LARGE TREE LIMBS DOWN...NORTH END OF COUNTY JUST OFF
NATCHEZ TRACE ROAD...ESTIMATED 35-40 MPH WIND...PEA SIZE
HAIL...MINOR STREET FLOODING
0510 PM TSTM WND DMG OXFORD 34.36N 89.53W
05/30/2013 LAFAYETTE MS EMERGENCY MNGR
TREES AND POWERLINES DOWN CAUSING FOUR ROADS TO BE
CLOSED...HWY 6 WAS CLOSED BRIEFLY...POWER OUTAGES...LIMBS
DOWN ACROSS THE CITY
0515 PM TSTM WND DMG OXFORD 34.36N 89.53W
05/30/2013 LAFAYETTE MS TRAINED SPOTTER
TALL LIGHT POLE AND FENCE BLOWN DOWN AT THE LAFAYETTE
COUNTY HIGH SCHOOL FOOTBALL FIELD.
0545 PM TSTM WND DMG RAVENDEN 36.24N 91.25W
05/30/2013 LAWRENCE AR LAW ENFORCEMENT
SEVERAL TREES AND TREE LIMBS DOWN. A FEW POWER POLES ALSO
DOWN. DAMAGE OCCURRED NEAR THE LAWRENCE AND SHARP COUNTY
LINE.
0615 PM TSTM WND GST 4 S BOLIVAR 35.21N 89.00W
05/30/2013 E60.00 MPH HARDEMAN TN TRAINED SPOTTER
PENNY SIZE HAIL ALSO REPORTED.
0618 PM TSTM WND GST 4 SE BOLIVAR 35.22N 88.95W
05/30/2013 U60.00 MPH HARDEMAN TN TRAINED SPOTTER
WINDS IN EXCESS OF 60 MPH... PENNY SIZE HAIL
0650 PM TSTM WND DMG JACKSON 35.63N 88.83W
05/30/2013 MADISON TN EMERGENCY MNGR
TREES DOWN ACROSS THE CITY...DIME SIZE HAIL...POWER
OUTAGES
0700 PM HAIL NE JACKSON 35.63N 88.83W
05/30/2013 E1.00 INCH MADISON TN PUBLIC
QUARTER SIZE HAIL...TREES DOWN
0700 PM TSTM WND GST JACKSON 35.63N 88.83W
05/30/2013 E70.00 MPH MADISON TN PUBLIC
65-70 MPH ESTIMATED... TREES DOWN... POWER OUTAGES
0715 PM TSTM WND GST MEDINA 35.80N 88.77W
05/30/2013 E0.00 MPH GIBSON TN TRAINED SPOTTER
WINDS IN EXCESS OF 60 MPH...TREE LIMBS DOWN... PEA SIZE
HAIL
0715 PM HAIL JACKSON 35.63N 88.83W
05/30/2013 E1.00 INCH MADISON TN TRAINED SPOTTER
QUARTER SIZE HAIL...TREES UPROOTED BY THE WIND
0725 PM TSTM WND DMG MILAN 35.92N 88.75W
05/30/2013 GIBSON TN PUBLIC
TREES DOWN ON STINSON ROAD.
0745 PM TSTM WND DMG TRENTON 35.97N 88.94W
05/30/2013 GIBSON TN TRAINED SPOTTER
SMALL TREE LIMBS DOWN.
0800 PM TSTM WND GST MARTIN 36.34N 88.86W
05/30/2013 M70.00 MPH WEAKLEY TN NWS EMPLOYEE
RELAYED FROM PUBLIC TO NWS EMPLOYEE AT THE PADUCAH WFO.
0800 PM TSTM WND DMG MARTIN 36.34N 88.86W
05/30/2013 WEAKLEY TN NWS EMPLOYEE
NUMEROUS TREES AND POWER LINES DOWN ACROSS TOWN. ONE TREE
FELL ON A CAR WITH POSSIBLE INJURIES. RELAYED FROM PUBLIC
TO NWS EMPLOYEE AT THE PADUCAH WFO.
&&
JABLocal storm report, May 30, 9:04 PM CST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1004 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 5 S JACKSON 35.56N 88.83W
05/30/2013 MADISON TN PUBLIC
LARGE TREE DOWN ACROSS HIGHWAY 18...BOTH LANES OF TRAFFIC
BLOCKED...POWER LINES ALSO DOWN.
&&
ZDMLocal storm report, May 30, 10:46 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1146 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG JACKSON 35.63N 88.83W
05/30/2013 MADISON TN EMERGENCY MNGR
TWISTED TREES...A BARN COMPLETELY DESTROYED.
&&
ZDMEvent by event
3 flash flood, 1 tornado, 1 thunderstorm wind. Local standard time, as filed.
Tornado, St. Francis
- When
- May 30, 11:55 PM CST to 11:57 PM CST
- Where
- St. Francis County, 2.55 mi WSW of Wheatley to 1.86 mi W of Wheatley
- Rating
- EF1
- Path length
- 1.02 mi
- Path width
- 100 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.911, -91.144
A weak tornado crossed from Monroe County into St. Francis County. A few trees and power lines were knocked down. Two tractor trailers were blown off Interstate 40 before the tornado lifted.
Flash Flood, Poinsett
- When
- May 31, 4:00 AM CST to 7:00 AM CST
- Where
- Poinsett County, Trumann to Harrisburg
- Cause
- Heavy Rain
- Property damage
- $424,000
- Reported by
- Law Enforcement
- Coordinates
- 35.680, -90.520
Approximately five inches of rain fell across northern and western Poinsett County resulting in flash flooding. A few homes and several county roads were flooded. Many of the roads that were flooded were badly damaged and had to be repaired.
Thunderstorm Wind, Cross
- When
- May 31, 4:00 AM CST to 4:10 AM CST
- Where
- Cross County, 0.6 mi ENE of Cherry Vly to 0.7 mi NNW of Birdeye
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.402, -90.760
Straight line winds knocked down a power pole on Highway 1 in Cherry Valley and several trees along Highway 163.
Flash Flood, Cross
- When
- May 31, 4:30 AM CST to 7:00 AM CST
- Where
- Cross County, 1.33 mi NNW of Hickory Ridge to 3.25 mi SSW of Tilton
- Cause
- Heavy Rain
- Property damage
- $914,000
- Reported by
- County Official
- Coordinates
- 35.417, -91.011
Approximately seven inches of rain produced flash flooding across Northern Cross County. Highways 42 and 193 and multiple county roads were flooded near Hickory Ridge. One home suffered minor flood damage near Hickory Ridge. The CO-OP was completely flooded. Highways 1 and 42 were flooded near Cherry Valley. A culvert on an unnamed county road was washed out leaving four families stranded. One home had minor flood damage near Cherry Valley.
Flash Flood, Craighead
- When
- May 31, 5:00 AM CST to 7:00 AM CST
- Where
- Craighead County, 2.07 mi ENE of Whitburg to 1.7 mi E of Whitburg
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.866, -90.549
Heavy rain produced flash flooding east of Jonesboro where the east end of County Road 912 was closed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Arkansas, May 30 to 31, 20137 deaths · 17 injured · $16 million · EF2 · 58 events
- Tornado and Flash Flooding in Missouri, May 30 to 31, 20132 deaths · 2 injured · $80,000 · EF1 · 61 events
- Tornadoes and Hail in Oklahoma, May 30, 2013$3.1 million · EF2 · 29 events
- Hail and Damaging Winds in Illinois, May 30, 20131 death · $6,000 · 1.25 in hail · 19 events
- Rip Current in Florida, May 30, 20131 death · 1 event
- Rip Current in Florida, May 30, 20131 death · 1 event
- Tornadoes and Hail in Iowa, May 30, 2013$125,000 · EF1 · 30 events
- Flash Flooding and Flood in Illinois, May 30 to 31, 2013$464,000 · 61 kt wind · 22 events
- Hail and Damaging Winds in Wisconsin, May 30, 2013$411,000 · 1 in hail · 19 events
- Tornadoes and Flood in Oklahoma, May 30, 2013$85,000 · EF0 · 46 events
- Hail and Damaging Winds in Kentucky, May 30, 20132 injured · $123,000 · 1 in hail · 9 events
- Tornado and Flash Flooding in Kansas, May 30 to 31, 2013$100,000 · EF0 · 27 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 459018, 457219, 457226, 457225, 457228.